MAUDE Adverse Event Report: CORDIS US CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of two infiniti judkins left (jl) 4 diagnostic catheters were found "fractured" when opening the packaging.There was no reported patient injury.An image was received showing 2 catheters with the tips separated.The device was not used on patient.The device was stored and prepped per the instructions for use (ifu).The damages were not noted before removing the product from the packaging.The devices were found fractured on the tip when removing them from the package.No resistance was met while withdrawing the device.The device was not resterilized.The devices did not kink in the area of separation.Additional information was requested but not provided.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Medwatch number 9616099-2024-00464 is a duplicate report.The correct medwatch number for this event is 9616099-2024-00463.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the tip of two infiniti judkins left (jl) 4 diagnostic catheters were found "fractured" when opening the packaging.There was no reported patient injury.An image was received showing 2 catheters with the tips separated.The device was not used in the patient.The device was stored and prepped per the instructions for use (ifu).The damages were not noted before removing the product from the packaging.The devices were found fractured on the tip when removing them from the package.No resistance was met while withdrawing the device.The device was not resterilized.The devices did not kink in the area of separation.Additional information was requested but not provided.One photo was submitted for analysis and it shows two diagnostic catheters with separations near the distal end of the unit.No other anomalies nor outstanding details could be observed in the provided images.Both devices were subsequently returned for analysis and were evaluated under 2024-11183-1 and 2024-11183-2.2024-1183-2 one non-sterile cath f6inf tl jl 4 100cm unit was received for analysis.Inside a plastic bag.During the visual inspection, a separation was noted approximately 8.7 cm from the distal end.The proximity to the fusion line was measured at approximately 1 mm from the separation end.No other anomalies were observed during the visual analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The microscopic examination involved capturing amplified images of the catheter.Sem analysis was not performed, as the damage associated with the separation was visible at the magnification provided by the vision system.The results showed that the edges of the separated area exhibited signs of elongation and plastic deformation.No other anomalies were observed during the microscopic examination.Additionally, the fusion line was noted, and the separation area was observed beyond this line.The complaints reported by the customer as "brite tip/ distal tip- separated" was confirmed for both devices.Microscopic examination revealed elongations and plastic deformation in the material of the catheter.These findings are typically associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was subjected to a tensile force that exceeded its yield strength before the separation occurred.Storage or handling factors may have contributed to the reported failure.However, the exact cause of the observed conditions could not be conclusively determined during the analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key20830859
Report Number9616099-2024-00463
Device Sequence Number17151913
Product Code DQO
UDI-Device Identifier10705032014182
UDI-Public(01)10705032014182(17)270430(10)18320511
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number534620T
Device Lot Number18320511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/03/2024
01/20/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/03/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F JL4 ANGIOGRAPHY CATHETER.
Patient SexUnknown